Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Characteristic numbers for unoriented $ {\bf Z}$-homology manifolds

Authors: Sandro Buoncristiano and Derek Hacon
Journal: Trans. Amer. Math. Soc. 323 (1991), 651-663
MSC: Primary 57P05; Secondary 57N55, 57N70, 57R20, 57R85
MathSciNet review: 1005932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the analogue of Thom's theorem on Stiefel-Whitney numbers holds for $ {\mathbf{Z}}$-homology manifolds

References [Enhancements On Off] (What's this?)

  • [G] A. Anderson, Surgery on $ \Lambda $-homology manifolds, Illinois J. Math. 24 (1980), 653-675. MR 586804 (82f:57017)
  • [B-R-S] S. Buoncristiano, C. Rourke and B. J. Pand Sanderson, A geometric approach to homology theory, LMS Lecture Notes Ser. 18, London Math. Soc., 1976.
  • [B-H] S. Buoncristiano and D. Hacon, Elementary proofs of two theorems of Thom, Topology 20 (1981). MR 592572 (82a:57033)
  • 1. -, A geometrical approach to characteristic numbers, Geometry Today, Birkhäuser, 1985, pp. 21-38. MR 895144 (89a:57047)
  • [N] Martin, On the difference between homology and piecewise-linear bundles, J. London Math. Soc. 6 (1973), 197-204. MR 0314061 (47:2613)
  • [M-M] N. Martin and C. R. F. Maunder, Homology cobordism bundles, Topology 10 (1971), 93-110. MR 0273634 (42:8511)
  • [B] M. Mann and E. I. Miller, On mapping tori and projective bundle constructions in $ PL$ cobordism, Indiana Univ. Math. J. 31 (1982), 225-271.
  • [C] R. F. Maunder, On the Pontryagin classes of homology manifolds, Topology 10 (1971), 111-118. MR 0275463 (43:1217)
  • [F] Quinn, Semifree group actions and surgery on $ PL$ homology manifolds, Geometric Topology, Lecture Notes in Math., vol. 438, Springer-Verlag, New York, 1975. MR 0402779 (53:6593)
  • [R-S] C. P. Rourke and B. J. Sanderson, Block bundles II, Ann. of Math. 87 (1968), 256-278. MR 0226646 (37:2234b)
  • [M] M. Cohen, Simplicial structures and transverse cellularity, Ann. of Math. 85 (1967). MR 0210143 (35:1037)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57P05, 57N55, 57N70, 57R20, 57R85

Retrieve articles in all journals with MSC: 57P05, 57N55, 57N70, 57R20, 57R85

Additional Information

Keywords: Cobordism, classifying space, $ {\mathbf{Z}}/2$-action
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society